MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752413
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A health care professional reported that probe did not cut during vitrectomy surgery.There was no information about the patient and surgery details.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.Three opened probes with tip protectors in a zip top bag were received.Sample 1 was visually inspected and found to be nonconforming with orange/brown foreign material on the port face, inside the port and on the welded cap and body needle severely bent at stiffener.No functional testing could be performed due to the severely bent needle.No wear assessment could be performed due to the inner cutter broke while trying to extract it from the severely bent needle.Sample 2 was visually inspected and found to be nonconforming with orange/brown foreign material on the port face, inside the port and on the welded cap.The sample was then functionally tested for actuation and cut.The sample was found to be conforming for both tests.The probe engine was disassembled, and the components inspected.The diaphragm, spacer, top o-ring are all intact.Bottom o-ring has inner diameter damage.Sample 3 was visually inspected and found to be nonconforming with orange/brown foreign material on the port face, inside the port and on the welded cap.The sample was then functionally tested for actuation and aspiration.The sample was found to be conforming for both functional tests.The probe engine was disassembled, and the components inspected.The diaphragm, spacer, top o-ring are all intact.A review of the device history record traceable to the lot number obtained from the device¿s radio frequency identification tag, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified, and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.The complaint evaluation was unable to confirm the reported cut failure due to probe needle bent condition.How and when the probe needle became bent cannot be determined from this evaluation.The most likely root cause is handling at any point after the probe was shipped from the manufacturing site including use during surgery.Sample 2: the root cause of the reported event is not determined as the returned sample was conforming for all functional testing.However, a manufacturing related potential contributor factor was identified, damaged was observed on the o-ring and cannot be ruled out for the actuation problem as reported.Sample 3: the root cause of the reported event is not determined as the returned sample was conforming for functional testing.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time as an exact root cause for the bent needle of sample 1 could not be determined from this evaluation, sample 2 and sample 3 were functionally conforming.However, a non-conformance was completed for the damage observed on the o-ring of sample 2.A nonconformance investigation was completed to investigate the trend identified for probes with would not cut or actuate issues.All probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Any non-conformances found are removed from the lot and scrapped.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all products is reviewed monthly to monitor for adverse trends.During the last review, adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23713477
Report Number1644019-2025-05280
Device Sequence Number8901286
Product Code LRO
UDI-Device Identifier00380657524136
UDI-Public(01)00380657524136(17)260630(11)240702(10)16X6K7
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number8065752413
Device Lot Number16X6K7
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by Manufacturer04/14/2026
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION SURGICAL PROCEDURE PACK.; CONSTELLATION VISION SYSTEM.
Patient SexUnknown